Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 27, 2011, 4:14 PM EDT for Wilkinson County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2011, 4:14 PM EDT (20:14 UTC)
- Expired
- Sep 27, 2011, 4:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
County Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 31 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1343 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
518
WWUS82 KFFC 272014
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EDT TUE SEP 27 2011
GAZ084-272045-
414 PM EDT TUE SEP 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WILKINSON COUNTY UNTIL 445 PM EDT...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF GORDON...MOVING EAST AT 30 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WILKINSON COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE IVEY...ALLENTOWN...GORDON...MCINTYRE...IRWINTON...
NICKLESVILLE AND TOOMSBORO. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3270 8297 3258 8323 3290 8339 3300 8312
3298 8312 3294 8307 3291 8305 3288 8305
3284 8300 3273 8295
TIME...MOT...LOC 2014Z 263DEG 26KT 3278 8324
$$
26/16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 27, 3:05 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 27, 3:05 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 305 PM EDT TUE SEP 27 2011 .SHORT TERM /TONIGHT THROUGH THURSDAY/... WEAK SLOW MOVING COLD FRONT ACROSS CENTRAL GA THE MAIN CONCERN. PLENTY OF MOISTURE AND INSTABILITY ASSOCIATED FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL GA INTO TONIGHT. OVERALL ACTIVITY SHOULD DIMINISH OVERNIGHT BUT MAY NOT COMPLETELY END DUE TO WEAK SHORT WAVE ACTIVITY. BEST CHANCES FOR SHOWERS/THUNDERSTORMS WILL BE OVER CENTRAL GA FOR WEDNESDAY...MAINLY IN THE AFTERNOON/EVENING. THE BEST AREA WILL GREATLY DEPEND ON HOW FAR S THE FRONT GETS OVER THE CWA AND WHEN. MOISTURE AND INSTABILITY LOOK TO DIMINISH FOR THURSDAY WITH THE AFFECTS OF THE FRONT SHIFTING EAST AND SOUTH OF THE AREA...SO NO POPS WILL BE IN THE FORECAST FOR THURSDAY. A DRY OR MOSTLY DRY COLD FRONT MOVES INTO N GA THURSDAY NIGHT. AT THIS TIME...NO POPS WILL BE IN THE FORECAST. FORECAST LOW TEMPERATURES RUNNING 4 TO 7 DEGREES ABOVE NORMAL TONIGHT GENERALLY FAVORING THE WARM SIDE OF GUIDANCE....AND CLOSE TO NORMAL WEDNESDAY NIGHT. FORECAST HIGH TEMPERATURES RUNNING 3 TO 5 DEGREES ABOVE NORMAL FOR WEDNESDAY AND THURSDAY GENERALLY TAKING A MODEL BLEND. OVERALL CONFIDENCE IS MEDIUM. .LONG TERM /FRIDAY THROUGH TUESDAY/... NO CHANGES PLANNED TO THE LONG TERM. A DRY/MOSTLY DRY COLD FRONT MOVES ACROSS THE AREA FRIDAY WITH DRY HIGH PRESSURE MOVING TO/OVER THE AREA SATURDAY THROUGH TUESDAY. LOOK FOR TEMPS TO BE NEAR TO 10 DEGREES BELOW NORMAL MOST PLACES. && .AVIATION... 18Z UPDATE... AFTERNOON CONVECTION AND MVFR/IFR MORNING FOG/HAZE PRESENT LARGEST FORECAST CHALLENGES IN PERIOD...OTHERWISE VFR. TS EXPECTED TO STAY SOUTH OF ATL TODAY...MCN AND CSG CONVECTIVE FOCUS AS FRONT PASSES. WINDS TO STAY WESTERLY THROUGH THE PERIOD...CONVECTIVE VARIABLE GUSTINESS POSSIBLE. WOULD NOT RULE OUT A STRAY SHOWER AT ANY TAF SITE THIS AFTERNOON. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON MORNING CIGS/VSBYS AND AFTERNOON CONVECTION... HIGH CONFIDENCE ON ALL OTHER ELEMENTS. GFS BUFR AND NAM BUFR DIFFERED SLIGHTLY...HRRR TIMING BEHIND. 10 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 85 60 85 / 10 10 10 5 ATLANTA 65 82 62 82 / 20 20 10 5 BLAIRSVILLE 55 76 55 76 / 10 10 10 5 CARTERSVILLE 60 83 56 83 / 10 10 10 5 COLUMBUS 68 87 65 86 / 40 30 10 5 GAINESVILLE 63 82 61 81 / 10 10 10 5 MACON 67 87 62 86 / 30 30 10 5 ROME 60 83 57 83 / 10 10 10 5 PEACHTREE CITY 62 82 58 83 / 20 20 10 5 VIDALIA 67 87 66 88 / 30 40 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL
Hazardous weather outlook, Sep 27, 11:30 AM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT TUE SEP 27 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281530- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE TODAY ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A FRONTAL BOUNDARY WILL PUSH THROUGH NORTH CENTRAL GEORGIA TODAY AND SLOWLY MEANDER SOUTHWARD OVER THE NEXT FEW DAYS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAIN OVER PORTIONS OF NORTH AND CENTRAL GEORGIA TODAY. .DISCUSSION... A FRONTAL BOUNDARY HAS PUSHED INTO THE PEACH STATE...LOCATED ALONG A LINE FROM ATHENS TO LAGRANGE. BEST MOISTURE AND INSTABILITIES WILL REMAIN OVER CENTRAL GEORGIA...AND MOST LIKELY AREA FOR DEVELOPMENT OF THUNDERSTORMS WILL BE SOUTH OF A LINE FROM CARROLLTON TO WARRENTON. ISOLATED THUNDERSTORMS ARE POSSIBLE NORTH OF THIS LINE...BUT GENERALLY SOUTH OF A ROME TO ATHENS LINE. WITH CAPE VALUES BETWEEN 1500 AND 2000 J/KG ACROSS CENTRAL GEORGIA...AND LIFTED INDEX VALUES BETWEEN -2 AND -4...A FEW STORMS MAY BE STRONG...AND ISOLATED SEVERE STORMS ARE POSSIBLE. POTENTIALLY HEAVY RAIN IS POSSIBLE WITH THUNDERSTORMS...AND ALTHOUGH MOST AREAS SHOULD BE ABLE TO HANDLE 2 TO 3 INCHES OR MORE...LOCALIZED FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND EARLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. 10
In the hours before
Special weather statement, Sep 27, 3:05 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT TUE SEP 27 2011
GAZ084-271930-
305 PM EDT TUE SEP 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WILKINSON COUNTY UNTIL 330 PM EDT...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF IRWINTON...MOVING EAST AT 20
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WILKINSON COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE MCINTYRE...IRWINTON...NICKLESVILLE AND TOOMSBORO.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3269 8298 3265 8327 3282 8337 3288 8304
3286 8303 3286 8300 3283 8297 3281 8296
TIME...MOT...LOC 1905Z 262DEG 19KT 3275 8325
26/16Special weather statement, Sep 27, 3:34 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 PM EDT TUE SEP 27 2011
GAZ074-084-085-272000-
334 PM EDT TUE SEP 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WASHINGTON...JOHNSON AND WILKINSON COUNTIES UNTIL 400 PM EDT...
AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OCONEE...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WASHINGTON...JOHNSON AND WILKINSON COUNTIES THROUGH 400 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE TOOMSBORO...OCONEE...
DONOVAN AND HARRISON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3271 8291 3271 8295 3270 8297 3269 8307
3286 8311 3296 8270 3274 8264
TIME...MOT...LOC 1934Z 257DEG 17KT 3279 8293
26/16Local storm report, Sep 27, 3:45 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL MACON 32.83N 83.64W
09/27/2011 E0.88 INCH BIBB GA PUBLIC
&&
AGIBBSLocal storm report, Sep 27, 4:07 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 1 ESE MACON 32.83N 83.63W
09/27/2011 E1.00 INCH BIBB GA PUBLIC
&&
KFRANTZLocal storm report, Sep 27, 4:09 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL DRY BRANCH 32.80N 83.50W
09/27/2011 E1.00 INCH BIBB GA PUBLIC
&&
KFRANTZSpecial weather statement, Sep 27, 4:14 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EDT TUE SEP 27 2011
GAZ084-272045-
414 PM EDT TUE SEP 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WILKINSON COUNTY UNTIL 445 PM EDT...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF GORDON...MOVING EAST AT 30 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WILKINSON COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE IVEY...ALLENTOWN...GORDON...MCINTYRE...IRWINTON...
NICKLESVILLE AND TOOMSBORO. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3270 8297 3258 8323 3290 8339 3300 8312
3298 8312 3294 8307 3291 8305 3288 8305
3284 8300 3273 8295
TIME...MOT...LOC 2014Z 263DEG 26KT 3278 8324
26/16The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:18 PM EDT | Special Weather Statement | FFC | White | 27 min |
| Sep 27, 2:35 PM EDT | Special Weather Statement | FFC | Macon, Schley | 25 min |
| Sep 27, 2:39 PM EDT | Special Weather Statement | FFC | Crawford | 36 min |
| Sep 27, 3:05 PM EDT | Special Weather Statement | FFC | Wilkinson | 25 min |
| Sep 27, 3:34 PM EDT | Special Weather Statement | FFC | Washington | 26 min |
| Sep 27, 3:42 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs | 48 min |
| Sep 27, 3:56 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs | 34 min |
| Sep 27, 4:27 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Washington | 33 min |
| Sep 27, 4:37 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Newton | 23 min |
| Sep 27, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson | 48 min |
| Sep 27, 4:50 PM EDT | Special Weather Statement | FFC | Johnson | 25 min |
| Sep 27, 4:53 PM EDT | Special Weather Statement | FFC | Glascock | 22 min |
| Sep 27, 4:59 PM EDT | Special Weather Statement | FFC | Butts, Jasper | 31 min |
| Sep 27, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 36 min |
| Sep 27, 5:34 PM EDT | Special Weather Statement | FFC | Morgan, Oconee | 26 min |
| Sep 27, 5:37 PM EDT | Special Weather Statement | FFC | Butts | 23 min |
| Sep 27, 6:29 PM EDT | Special Weather Statement | FFC | Oglethorpe | 31 min |
| Sep 27, 7:24 PM EDT | Special Weather Statement | FFC | Wilkes | 36 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.